NRAS

sulfasalazine

Hi All

Need a bit of advice? :(

So on hydroxychloroquine and sulfasalazine. Every time my sulfasalazine is upped I get really really bad tummy (won't go into detail) but felt sick a LOT it died down but just had them increased again as was getting niggly flare ups here and there so went from 2mg a day to now 3mg. So specialist wanted to stamp it out. I have thrown up a number of times, feel so sick and other toilet problems (sort to be crude). I don't know what to do to settle it apart from the constant anti sickness tablets etc. I've already got the EN coated sulfasalazine tablets not making a difference. I really don't want to have to come off them as done me wonders in way of my RA. Actually have a life again where can do things without ending up crippled and got a new lease of life! So bit in a pickle atm! Had today off work cause had to up second dose Saturday morning been feeling sick then just could not stop throwing up all yesterday evening and this morning :( any suggestions?

Thanks all :)

10 Replies
oldestnewest

Hi there, you have my full sympathy. Nausea is the worst thing on top of everything else you're going through. Do you know if injecting is an option if you're only taking tablets? I've only just started taking methotrexate, sorry I know it's totally different but I opted to self inject immediately because my stomach is fussy about all sorts of things so I knew it was pointless trying tablets first.

2 likes
Reply

Hi thanks for replying. I'm not sure if my meds can be injected. Might look into that as I think would prefer that. I am catch 22 as my meds are working but my stomach is struggling lol going through so many anti sickness tablets it's unbelievable lol

1 like
Reply

You poor thing, it's such a minefield trying different meds and when you get any relief of symptoms it's like a wee miracle and you never want the pain to come back. I wish you lots of luck and a happier tummy. x

1 like
Reply

Ahhh thank you :) in catch 22 as meds are working but playing havoc with my stomach. On plus side loosing weight lol although been having aches around where my kidneys are so hoping and praying not starting to give my kidneys a bit of a battering :( this illness is absolutely awful and tbh it's a lot more serious then first initial understanding. I think it needs more exposure on it then what it is atm! How are you coping? X

Reply

Hi, Love the name Fatjoints, Like you i have a really sensitive stomach so MTX injections for me all day long can just about tolerate Hydrox tablets, Tara26186 i have heard positive and negative feedback from Sulfazalazine and like many other people it really is a case of finding whats right for you and this can be a long slow process but am sure in time it will work out for you.

Good luck

1 like
Reply

Thank you :) I really want to persevere as they are working and have whole new lease of life but it's horrible feeling sick all the time and throwing up it gets you down! :( I didn't want to do Mtx as looking to start family end of the year and you have to come off it 6 months before having a baby! Extremely frustrating :(

Reply

Just a suggestion but could your sulfasalazine be kept at 25mg and Hydroxychlorine dose highered. I am on both and the hydroxychlorine has helped me more

1 like
Reply

Hi sulfasalazine currently now on 3grams. Was doing so so on 2grams still have icky belly but could cope in relation to no flares etc. I started getting niggly ones come back so he whacked up to 3grams from 2. He seems to think it's them working more than Hydroxychloroquine and also my pharmicist who know well over the years said to me upping Hydroxychloroquine actually known to cause more stomach problems. Considering asking hospital if Sulfasalazine comes in liquid form to inject to bypass the stomach. It's all so crazy this drug malarkey lol I feel like a junkie!! Haha

Reply

Hope things will soon settle for you .Sulfasalazine gives alot people stomach problems but thankfully not me.Take care

Reply

Thank you :) hope so! Been having pains in kidney areas since have increased so hoping and praying it's not going to cause my kidneys problems :(. On the plus side haven't had a flare up in weeks :)

Reply

You may also like...